My family doctor recently took over management of my treatment of palpitations and occasional nighttime tachycardia. I was taking 100mg of Toprol XL. After losing 25 pounds, I had a resting heart rate in the 50s. At the same time, Toprol was no longer being produced, so Dr. put me on 25mg of Atenolol. First night, I experienced terrible panic and anxiety, low heart rate continued. After 3 days on Atenolol, I was put on 120 mg of Diltiazem. My heart rate fell to 43 and I began to have a very erratic heart rythm. After a trip to the ER, the ER Dr. said I should take Lopressor instead, but not until my heart rate was consistently in the 70s or above. I have not started taking it yet. My concern is that I am constantly aware of my heart beat/rhtym and very, very anxious at all times, but especially at night. I wake up panicy and constantly checking my heart rate. Is the anxiety part of withdrawal from the Toprol or am I losing my mind? I can't stand this constant anxiety and I need to know if it will go away. Has anyone had similar experience?